# SDR WX0A2015123173056

- Difficulty date: December 30, 2015
- Submitted: December 31, 2015
- Operation: Air carrier
- Aircraft: N865GA
- Make and model: Doug DC-9-83
- Aircraft serial: 49998
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Odor
- Location: Cabin & Cockpit
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

THE ACFT HAD JUST CLIMBED FROM FL310 TO FL330.  THERE WAS A SMOKE SMELL REPORTED IN THE CABIN BY THE FA`S.  THE PILOTS ALSO COULD SMELL THIS IN THE COCKPIT.  THERE WAS NO VISIBLE SMOKE.  THE FA`S REPORTED THAT THE AFT LT LAV WAS VERY HOT INSIDE.  THE WALL OF THE AFT LT LAV WAS ALSO HOT.  THE FA`S IN THE REAR OF THE ACFT REPORTED AN ABNORMAL PULSING SOUND FROM THE REAR OF THE ACFT.  FA`S LATER REPORTED THAT THE FLOOR OF THE ACFT WAS GETTING HOT.  BASED ON THE SMELL & THE REPORTS FROM THE FA`S THE CAPTAIN DECIDED TO DECLARE AN EMER WITH ATC & PVD WAS RECOMMENDED.  THEY WERE GIVEN PRIORITY HANDLING & DID AN EXPEDITED DESCENT.  COMPLETED QRH PROCEDURES FOR CABIN FIRE & SMOKE ON PAGE 26.2, NORMAL LANDING.  THE CREW DID NOT HAVE THE PAXS BRACE FOR THE LANDING.  THE AIRPORT DID HAVE THE EMER EQUIP ROLL OUT TO MEET THE ACFT.  THE CREW TAXIED TO THE NORTH TRANSIENT RAMP & PARKED.  THE AIRPORT BROUGHT OUT PORTABLE AIR STAIRS & BUSES FOR THE PAXS.  THE EMER SLIDES WERE NOT USED.  BEFORE & AFTER THE ACFT WAS PARKED THE FIRE DEPARTMENT'S THERMAL SENSING EQUIP DETECTED A HEAT SIGNATURE IN THE BACK OF THE ACFT.  THIS WAS VERBALLY REPORTED TO THE CAPTAIN.  CAPTAIN WILL COMPLETE AN AIRSMS REPORT FOR THE EVENT.
